Alert archive / Colorado / Winter Storm Watches in 2018
Winter Storm Watch 2, NWS Pueblo, CO
NWS Pueblo, CO issued this winter storm watch at Jan 19, 2018, 4:13 AM MST for 4 counties in Colorado. It took effect at Jan 20, 2018, 2:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 19, 2018, 4:13 AM MST (11:13 UTC)
- In effect from
- Jan 20, 2018, 2:00 PM MST
- Expired
- Jan 19, 2018, 3:16 PM MST
- In force
- Issued by
- NWS Pueblo, CO
Counties Conejos County, CO, Mineral County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 218 km from the middle of the area, began a volume at 11:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 11.2 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2614 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
001 WWUS45 KPUB 191113 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 413 AM MST Fri Jan 19 2018 COZ066-068-191915- /O.NEW.KPUB.WS.A.0002.180120T2100Z-180121T2100Z/ La Garita Mountains Above 10000 Feet- Eastern San Juan Mountains Above 10000 Feet- 413 AM MST Fri Jan 19 2018 ...WINTER STORM WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON... * WHAT...Heavy snow and blowing snow possible. Plan on difficult travel conditions. Total snow accumulations of 8 to 14 inches, with localized higher amounts possible. * WHERE...La Garita Mountains Above 10000 Feet and Eastern San Juan Mountains Above 10000 Feet. * WHEN...From Saturday afternoon through Sunday afternoon. * ADDITIONAL DETAILS...Winds gusting as high as 40 mph could lead to hazardous travel conditions with poor visibilities in blowing and drifting snow. Snowpacked roads will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. $$
2 follow-up statements
041 WWUS45 KPUB 191705 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 1005 AM MST Fri Jan 19 2018 COZ066-068-200115- /O.CON.KPUB.WS.A.0002.180120T2100Z-180121T2100Z/ La Garita Mountains Above 10000 Feet- Eastern San Juan Mountains Above 10000 Feet- 1005 AM MST Fri Jan 19 2018 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON... * WHAT...Heavy snow and blowing snow possible. Plan on difficult travel conditions. Total snow accumulations 8 to 14 inches with locally higher amounts possible. * WHERE...Eastern San Juan and La Garita Mountains Above 10000 Feet. * WHEN...From Saturday afternoon through Sunday afternoon. * ADDITIONAL DETAILS...Winds gusting as high as 40 mph will cause areas of blowing and drifting snow. Cold wind chills as low as 15 below zero may cause frostbite to exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... This Winter Storm Watch means there is potential for significant snow and wind that may impact travel. Continue to monitor the latest forecasts. $$
408 WWUS45 KPUB 192216 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 316 PM MST Fri Jan 19 2018 COZ066-068-200630- /O.UPG.KPUB.WS.A.0002.180120T2100Z-180121T2100Z/ /O.NEW.KPUB.WW.Y.0005.180120T2100Z-180121T2100Z/ La Garita Mountains Above 10000 Feet- Eastern San Juan Mountains Above 10000 Feet- 316 PM MST Fri Jan 19 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 2 PM SATURDAY TO 2 PM MST SUNDAY... * WHAT...Snow and blowing snow expected. Plan on difficult travel conditions. Total snow accumulations of 7 to 10 inches, with localized amounts up to 20 inches, are expected. * WHERE...La Garita Mountains Above 10000 Feet and Eastern San Juan Mountains Above 10000 Feet. * WHEN...From 2 PM Saturday to 2 PM MST Sunday. * ADDITIONAL DETAILS...Winds gusting as high as 40 mph will cause areas of blowing and drifting snow causing hazardous travel conditions over area passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow and blowing snow means periods of snow and blowing snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ COZ058>061-200630- /O.NEW.KPUB.WS.A.0003.180121T0100Z-180122T0000Z/ Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- 316 PM MST Fri Jan 19 2018 ...WINTER STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON... * WHAT...Heavy snow possible. Plan on difficult travel conditions. Total snow accumulations of 6 to 9 inches, with localized amounts up to 15 inches, are possible. * WHERE...Western Mosquito Range/East Lake County Above 11000 Feet, Leadville Vicinity/Lake County Below 11000 Feet, Eastern Sawatch Mountains Above 11000 Feet and Western Chaffee County Between 9000 and 11000 Feet. * WHEN...From Saturday evening through Sunday afternoon. * ADDITIONAL DETAILS...Significant reductions in visibility and hazardous travel conditions over mountain passes are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. $$ COZ081-082-200630- /O.NEW.KPUB.WS.A.0003.180121T0600Z-180122T0000Z/ Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- 316 PM MST Fri Jan 19 2018 ...WINTER STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON... * WHAT...Heavy snow and blowing snow possible. Plan on difficult travel conditions. Total snow accumulations of 3 to 5 inches, with localized amounts up to 12 inches, are possible. * WHERE...Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 and 11000 Feet and Pikes Peak Above 11000 Feet. * WHEN...From Saturday evening through Sunday afternoon. * ADDITIONAL DETAILS...Winds gusting as high as 40 mph will cause areas of blowing and drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. $$ COZ084-200630- /O.NEW.KPUB.WS.A.0003.180121T0900Z-180122T0000Z/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- 316 PM MST Fri Jan 19 2018 ...WINTER STORM WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY AFTERNOON... * WHAT...Heavy snow and blowing snow possible. Plan on difficult travel conditions. Total snow accumulations of 2 to 4 inches with locally higher amounts are possible. * WHERE...Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet. * WHEN...From late Saturday night through Sunday afternoon. * ADDITIONAL DETAILS...Winds gusting as high as 55 mph will cause areas of blowing and drifting snow along with hazardous travel conditions on Interstate 25 over the Palmer Divide. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this winter storm watch went out at Jan 18, 10:41 PM MST, 5 hours 32 minutes earlier.
Area forecast discussion, Jan 18, 10:41 PM MST, 5 hours 32 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1041 PM MST Thu Jan 18 2018 .SHORT TERM...(This evening through Friday) Issued at 324 PM MST Thu Jan 18 2018 ...Near Critical Fire Weather Conditions over Parts of the Area Friday... Upper ridge over Colorado will gradually weaken tonight and Friday, allowing increasing southwesterly flow over the region. This will bring increasing fire danger on Friday. West to southwest winds will begin to increase in the high country late tonight with gusts to 40 mph possible in the mountains by Friday afternoon. Gusts to around 30 mph will become possible along and near the east slopes of the mountains Friday afternoon. These winds, in combination with low relative humidities dropping below 15 percent, will elevate the fire danger for areas along and near the mountains Friday afternoon. After running the fire weather hazard checker, the areal coverage and the duration of the event looks too low to warrant fire weather highlights. Regardless, there will be some local concerns for brief periods tomorrow. It is advisable to postpone outdoor burning or any other activities that could accidentally start a wildfire. Friday will be a really mild day across southern Colorado for mid January. Temperatures will be 20-25 degrees above average and challenging records in many areas. The normal, record and forecast for Springs tomorrow is 43, 70(1986) and 67, respectively. For Pueblo, those numbers are 47, 75(1986) and 71. For Alamosa, those numbers are 34, 56(2000) and 53. So, all 3 sites will be close. .LONG TERM...(Friday night through Thursday) Issued at 324 PM MST Thu Jan 18 2018 Friday night through Sunday...Latest model runs continue to show southwest flow aloft increasing Fri night ahead of the next incoming system. This will help keep temps from bottoming out too much Fri night, with lows in the 20s to mid 30s for the plains, and teens and 20s for the high valleys. As the upper low pressure system continues moving east, pcpn is forecast to break out along the Continental Divide Sat morning, then gradually sweep east across Colorado, with showers then developing over the eastern plains Sat night as a sfc cold front pushes south. Sat will be a very warm day with highs expected to climb into the 50s for the high valleys, and 60s to near 70F for the plains, and spotty near-critical fire weather conditions for the plains will once again be a concern. The upper low pressure trough axis crosses the state Sun, and all areas across the eastern plains should see some pcpn though actual amounts are still a question. The system will cross the eastern border and move into KS Sun night, and pcpn is forecast to come to an end for most areas overnight into early Mon morning. As for temps, Sun will be a very cold day with highs dropping 20 to 30 degrees from the previous day depending on the location. Expect max temps in the upper 20s to mid 30s for most locations, with the southeast corner of the state possibly warming to near 40F. Monday through Thursday...Moderating west to northwest flow aloft across the region, with another upper low pressure system digging across the West Coast by Thu. Expect isolated snow showers over the central mts through Thu, with a dry day on Wed when the upper flow becomes more westerly. Temps each day will stay on the cool side with highs in the 40s for the high valleys, and 40s to around 50F for the eastern plains. Moore && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1037 PM MST Thu Jan 18 2018 High cirrus stratus will continue to spread across Colorado resulting in VFR Cigs. Winds will increase tonight into Friday with pockets of west winds spreading off the mountains into the adjacent plains through the gaps and valleys Friday afternoon. Winds at KCOS are more likely to remain light in the shadow of Pikes Peak while areas just north and south of KCOS see breezy southwest winds during the afternoon. KPUB is more likely to see breezy west winds with gusts to around 20 kts in the afternoon. KALS will see some stead southwest winds 10-15 kts pick up by late afternoon. Winds will diminish after 01-02z for most areas with continued high cloudiness into Friday night. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...LW LONG TERM...MOORE AVIATION...KT
Hazardous weather outlook, Jan 18, 5:56 AM MST, 22 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 556 AM MST Thu Jan 18 2018 COZ058>089-093>099-191300- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 556 AM MST Thu Jan 18 2018 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Near-critical fire weather conditions will be possible across the higher terrain along and west of the I-25 Corridor on Friday, and across portions of the southeastern Colorado Plains on Saturday. A storm system is expected to move across the Great Basin on Saturday and then continue into southeastern Colorado through the day Sunday, before lifting into north central Kansas into Sunday night. This system is expected to bring gusty winds and moderate to locally heavy snowfall to Continental Divide Saturday afternoon through Sunday morning, with hazardous travel possible across the higher mountain passes through the day Sunday. The exact track of this system remains in question, however, the current projected path would support a period of wind driven snow across Eastern Colorado on Sunday, with strong and gusty north winds expected Sunday and Sunday night. Another weak storm system could bring generally light snowfall to the higher terrain of the Central Mountains late Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. 10/23
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 3:16 PM MST | Winter Storm Watch | PUB | Chaffee, El Paso, Fremont, Lake, Saguache, Teller | 13 hr |
| Jan 19, 3:16 PM MST | Winter Weather Advisory | PUB | Alamosa, Baca, Bent, Chaffee, Conejos, Costilla and 15 more | 53 hr |
Nearby
Winter Storm Watches in Colorado, 2018Every winter storm watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.